Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 272, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Aug 9, 2012, 7:06 PM CDT for Camp County, Franklin County, Wood County, Texas. It was in force for 39 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 9, 2012, 7:06 PM CDT (00:06 UTC)
- Expired
- Aug 9, 2012, 7:45 PM CDT
- In force
- 39 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Camp County, TX, Franklin County, TX, Wood County, TX
The radar
The Shreveport radar (KSHV), 142 km from the middle of the area, began a volume at 00:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 9, 7:15 PM CDT | TSTM WND DMG | 5 Sw Mount Vernon, TX | MULTIPLE TREES DOWN INCLUDING TREES ACROSS HWYS. 37... 3370...3230...3250...1448 AND 71. |
| Aug 9, 7:25 PM CDT | TSTM WND DMG | Winnsboro, TX | TREE FELL INTO HOUSE IN WINNSBORO...CHAINSAWS HAD TO BE USED TO ACCESS THE RESIDENCE. |
| Aug 9, 7:45 PM CDT | TSTM WND DMG | Winnsboro, TX | NUMEROUS TREES AND POWERLINES DOWNED |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 0.1 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3336 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1675 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 153 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 15.6
The text
As transmitted, in the capitals the NWS used until 2016.
178
WUUS54 KSHV 100006
SVRSHV
TXC063-159-499-100045-
/O.NEW.KSHV.SV.W.0272.120810T0006Z-120810T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
706 PM CDT THU AUG 9 2012
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN CAMP COUNTY IN NORTHEAST TEXAS...
SOUTHERN FRANKLIN COUNTY IN NORTHEAST TEXAS...
NORTHEASTERN WOOD COUNTY IN NORTHEAST TEXAS...
THIS INCLUDES THE CITY OF WINNSBORO...
* UNTIL 745 PM CDT
* AT 706 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
PURLEY...OR 9 MILES NORTH OF WINNSBORO...AND MOVING SOUTHEAST AT 15
MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SCROGGINS AND NEWSOME...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3297 9531 3314 9531 3316 9528 3293 9504
3290 9511 3290 9514 3288 9516 3281 9530
3296 9540
TIME...MOT...LOC 0006Z 330DEG 14KT 3308 9532
$$
131 follow-up statement
644
WWUS54 KSHV 100024
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
724 PM CDT THU AUG 9 2012
TXC063-159-499-100045-
/O.CON.KSHV.SV.W.0272.000000T0000Z-120810T0045Z/
FRANKLIN TX-WOOD TX-CAMP TX-
724 PM CDT THU AUG 9 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR CAMP...WOOD AND FRANKLIN COUNTIES...
AT 724 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR WINNSBORO...MOVING SOUTHEAST AT 15 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SCROGGINS AND NEWSOME
LAT...LON 3297 9539 3297 9532 3305 9532 3310 9522
3293 9504 3290 9511 3290 9515 3288 9516
3281 9530 3296 9540
TIME...MOT...LOC 0024Z 333DEG 14KT 3297 9527
$$
13What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 2:14 PM CDT, 4 hours 52 minutes earlier.
Area forecast discussion, Aug 9, 2:14 PM CDT, 4 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 214 PM CDT THU AUG 9 2012 .DISCUSSION... FRONTAL BOUNDARY NEARLY STATIONARY ACROSS SOUTHERN OKLAHOMA WITH TEMPERATURES ACROSS THE FOUR STATE REGION IN THE MID TO UPPER 90S. CONVECTION BEGINNING TO DEVELOP ACROSS CENTRAL LOUISIANA...MOVING SOUTH. FRONTAL BOUNDARY ACROSS OKLAHOMA FORECAST TO SHIFT SOUTH WITH CONVECTION EXPECTED TO DEVELOP ALONG AND SOUTH OF A LINE FROM EL DORADO ARKANSAS TO SHREVEPORT LOUISIANA TO LUFKIN TEXAS LATE THIS AFTERNOON AND THIS EVENING. SIMILAR TO THE PAST SEVERAL DAYS...ISOLATED STORMS COULD BECOME SEVERE... PRODUCING DAMAGING WINDS AND LARGE HAIL. AS FRONT PUSHES SOUTH OF THE REGION ON FRIDAY...CONVECTION TO EXIT THE AREA TO THE SOUTH...ALLOWING FOR MOSTLY CLEAR SKIES ACROSS ALL AREAS EXCEPT DEEP EAST TEXAS AND WEST-CENTRAL LOUISIANA WHERE THE FRONT STALLS. EXPECT COOLER TEMPERATURES FRIDAY NIGHT INTO SATURDAY WITH LOWS IN THE 60S TO LOWER 70S AND HIGHS IN THE LOWER TO MIDDLE 90S. COLD FRONT RETRACTS NORTHWARD SUNDAY INTO MONDAY AND AGAIN STALLS ACROSS THE FOUR STATE REGION...ALLOWING FOR AN INCREASED CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY. RETURN FLOW OF GULF MOISTURE SOUTH OF THE BOUNDARY TO SEEP NORTH ALLOWING TEMPERATURES TO EASE BACK INTO THE MID 90S BY MONDAY. AS THIS BOUNDARY DISSIPATES LATE MONDAY NIGHT...A SECONDARY FRONT PUSHES INTO THE REGION FROM THE NORTHWEST...ALLOWING FOR CONTINUED RAIN CHANCES THROUGH THE REMAINDER OF THE FORECAST PERIOD. /05/ && .AVIATION... OTHER THAN A VERY BRIEF PERIOD OF MVFR CEILINGS AND VISIBILITY RESTRICTION ASSOCIATED WITH ISOLATED THUNDERSTORMS...VFR FLIGHT CATEGORIES WILL PREVAIL FOR THE FOUR STATE REGION TERMINAL FORECAST SITES THROUGH 10/07 UTC. THIS AFTERNOON AN OUTFLOW BOUNDARY LAY FROM NORTHEAST ARKANSAS ACROSS SOUTHWEST ARKANSAS AND INTO NORTHEAST TEXAS...WHILE A COLD FRONT EXTENDED FROM NORTHWEST ARKANSAS INTO SOUTHEAST OKLAHOMA AND INTO NORTH CENTRAL TEXAS. A BAND OF SHOWERS AND THUNDERSTORMS LOOKS TO DEVELOP AFTER 10/06 TO 10/09 UTC AS A FRONT PUSHES SOUTH INTO THE REGION WHICH COMBINES WITH GULF MOISTURE. AROUND 10/07 UTC THE CONVECTION MAY DEVELOP ALONG AND TO THE SOUTHEAST OF AN EL DORADO ARKANSAS TO SHREVEPORT LOUISIANA...AND LONGVIEW TEXAS LINE. A BRIEF MVFR CEILING AROUND 15 HND WILL AFFECT THE EAST TEXAS AND NORTH LOUISIANA TERMINALS BETWEEN 10/11 UTC TO 10/14 UTC FRIDAY. SOUTHWEST WINDS OF 5 TO 10 KNOTS WILL OCCUR AHEAD OF THE BOUNDARY WITH WINDS SOUTHWEST TO WEST WITH THE APPROACH OF THE COLD FRONT...FOLLOWED BY NORTHWEST TO NORTH WINDS OF 6 TO 10 KNOTS IN WAKE OF THE FRONT. DURING THE DAY FRIDAY THE WINDS WILL INCREASE 7 TO 12 KNOTS. /06/ && .PRELIMINARY POINT TEMPS/POPS... SHV 76 95 72 95 72 / 30 20 10 10 10 MLU 75 92 70 93 68 / 30 30 10 10 10 DEQ 69 93 61 94 66 / 20 10 10 10 10 TXK 73 94 66 94 68 / 20 10 10 10 10 ELD 73 94 65 93 66 / 30 20 10 10 10 TYR 75 97 74 97 74 / 20 10 10 10 10 GGG 75 97 73 97 72 / 30 20 10 10 10 LFK 75 98 74 97 73 / 30 20 20 20 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 05/06
Hazardous weather outlook, Aug 9, 11:45 AM CDT, 7 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1145 AM CDT THU AUG 9 2012 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-101645- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1145 AM CDT THU AUG 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE FOUR STATE REGION THIS AFTERNOON AND TONIGHT AHEAD OF AN APPROACHING COLD FRONT FROM THE NORTH. SOME THUNDERSTORMS MAY PRODUCE DAMAGING WINDS OR LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... SCATTERED AFTERNOON SHOWERS AND THUNDERSTORMS EXPECTED ACROSS NORTH CENTRAL LOUISIANA AND EAST TEXAS ON FRIDAY ALONG AND SOUTH OF THE FRONT. NEXT CHANCE OF SHOWERS AND THUNDERSTORMS FROM MONDAY TO WEDNESDAY AS THE FRONT LIFTS NORTH FROM THE GULF COAST AND SETTLES ACROSS THE FOUR STATE REGION. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS MAY BE NEEDED THIS AFTERNOON AND TONIGHT. 05
In the hours before
Special weather statement, Aug 9, 6:09 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
609 PM CDT THU AUG 9 2012
LAZ010-100015-
DE SOTO-
609 PM CDT THU AUG 9 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 715 PM CDT...FOR THE FOLLOWING
PARISH...
IN NORTHWEST LOUISIANA...
DE SOTO...
INCLUDING THE FOLLOWING LOCATIONS...
MANSFIELD AND STONEWALL...
AT 608 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 8 MILES SOUTHEAST OF STONEWALL...OR
12 MILES NORTH OF MANSFIELD...MOVING SOUTH AT 15 MPH.
PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
20Special weather statement, Aug 9, 7:01 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
701 PM CDT THU AUG 9 2012
TXZ108-110-124-100045-
CAMP-FRANKLIN-WOOD-
701 PM CDT THU AUG 9 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 745 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN NORTHEAST TEXAS...
FRANKLIN...WOOD AND CAMP...
INCLUDING THE FOLLOWING LOCATIONS...
LEESBURG...MOUNT VERNON...NEWSOME...PURLEY...SCROGGINS AND
WINNSBORO...
AT 658 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR PURLEY...OR 11 MILES NORTH OF
WINNSBORO...MOVING SOUTHEAST AT 15 MPH.
PENNY SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.
13The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 7:40 PM CDT | Severe Thunderstorm Warning | SHV | Camp, Upshur, Wood | 50 min |
| Aug 9, 8:23 PM CDT | Severe Thunderstorm Warning | SHV | Gregg, Harrison, Smith, Upshur, Wood | 37 min |
| Aug 9, 8:55 PM CDT | Severe Thunderstorm Warning | SHV | Gregg, Harrison, Panola, Rusk, Smith | 50 min |
| Aug 9, 9:37 PM CDT | Severe Thunderstorm Warning | SHV | Panola, Rusk | 38 min |
| Aug 9, 10:08 PM CDT | Severe Thunderstorm Warning | SHV | Nacogdoches, Panola, Rusk, San Augustine, Shelby | 52 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.